MAUDE Adverse Event Report: BOVIE MEDICAL CORP. MCKESSON CAUTERY HIGH TEMP ELONGATED TIP; DISPOSABLE CAUTERY

BOVIE MEDICAL CORP. MCKESSON CAUTERY HIGH TEMP ELONGATED TIP; DISPOSABLE CAUTERY
Model Number 244
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device is not available for evaluation.The investigation is ongoing.Once additional relevant information is identified, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "customer stated at least 3 of the tips from this product have broken off while in use.One caused tissue injury on patient.The procedure was expanded to remove the damaged tip, which resulted in a longer incision, longer procedure time, and longer healing time.".
 
Additional Manufacturer Narrative
The device has been returned for evaluation, and the investigation is ongoing.Once we have additional relevant information it will be submitted in a supplemental report.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Root cause is determined to be a manufacturing error, where the tip does not have enough gap between the two wires, leading the device to short path and the tip to break.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
MCKESSON CAUTERY HIGH TEMP ELONGATED TIP
Common Device Name
DISPOSABLE CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton raod
clearwater, FL 33760
6166987100
MDR Report Key23606638
Report Number3007208013-2025-00063
Device Sequence Number21146908
Product Code HQP
UDI-Device Identifier10612479209067
UDI-Public10612479209067
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number244
Device Lot Number0524Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/23/2025
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale